145656
10/15/2025
Bria of Godfrey
1623 29 West Delmar Godfrey, IL 62035
F 0760
Ensure that residents are free from significant medication errors.
Level of Harm - Minimal harm or potential for actual harm
**NOTE- TERMS IN BRACKETS HAVE BEEN EDITED TO PROTECT CONFIDENTIALITY** Based on interview and record review, the facility failed to provide the correct dose of physician prescribed medication (Lantus insulin) in 1 (R2) of 3 residents reviewed for medication errors in the sample of 3. Findings Include:R2's Undated Face Sheet documents R2 was admitted to the facility on [DATE] and has medical diagnoses of Type 2 Diabetes Mellitus, Alzheimer's Disease, Dementia, and Anxiety Disorder.R2's Minimum Data Set (MDS), dated [DATE], documents R2 is severely cognitively impaired.R2's Previous Physician Order, dated 8/4/2025 at 9:27 AM ,documents Lantus Solution 100 UNIT/ML (Insulin Glargine) Inject 27 unit subcutaneously at bedtime for diabetes mellitus.R2's Nurses Notes, dated 9/23/2025 at 10:02 PM, documents, The other Nurse stated she gave resident 27 units of Lantus, I told Nurse res (resident) was mine and already had insulin. Telehealth Medical Doctor (MD) aware stated check fasting blood sugar (fsbs) every hour. Res was given snack and glucose gel. Sugar is 231, however res is being sent to local hospital for evaluation of Hypertension (HTN).R2's Nurses Notes, dated 9/23/2025 at 10:18 PM, documents Res transferred to local hospital for eval of HTN 180/90 via Emergency Medical Services (EMS).R2's Local Hospital Records, dated 9/23/2025 at 11:06 PM, documents per Emergency Medical Services (EMS), facility stated they called for Hypertension (HTN) that was caused from giving too much Lantus. R2's Local Hospital Records, dated 9/23/2025 at 11:06 PM, documents, On arrival Blood Pressure 181/101.R2's Local Hospital Records, dated 9/24/2025 at 9:12 AM, documents, She was suppose to (sic) take 27 units nightly according to chart review but apparently was given a double dose of this. She was brought to the ER for evaluation due to this. She did say that she had felt poorly earlier but she is unable to describe any specific symptoms.On 10/14/2025 at 11:13 AM, V6, Nurse Practitioner (NP), stated the on-call physician was notified on 9/23/2025 that R2 had received a double dose of her Lantus insulin. V6 stated with receiving a double dose of insulin R2 could have experienced lethargy, loss of consciousness, pathological events, or hypoglycemia to a dangerous level. V6 stated R2 was sent to the local hospital for elevated blood pressure and evaluation after receiving the extra insulin dosage.On 10/14/2025 at 11:30 AM, V2, Director of Nursing (DON), stated she was called and home and informed R2 had received a double dose of her Lantus, long-acting insulin. V2 stated V10, Licensed Practical Nurse (LPN), had given R2 a dose of her insulin after V9, LPN, had already administered R2 the insulin. V2 stated there was a computer issue and V10 did not see that V9 had already administered R2's insulin. V2 stated she informed staff to give R2 glucose gel, graham crackers, and juice in case R2's blood sugars dropped. V2 stated R2's blood pressure appeared to be elevated, and the facility decided to send R2 to the local hospital for evaluation.On 10/14/2025 at 12:03 PM, V10, LPN, stated she accidently gave R2 her insulin after V9, LPN, administered the insulin. V10 stated she was confused on which resident's she was taking care of and thought R2 was her resident and did not see on the Medication Administration Record (MAR) that the insulin was already administered to R2. V10 stated R2 was sent to the local hospital due to her blood pressure being elevated after receiving the insulin.On
Residents Affected - Few
Page 1 of 2
145656
145656
10/15/2025
Bria of Godfrey
1623 29 West Delmar Godfrey, IL 62035
F 0760
Level of Harm - Minimal harm or potential for actual harm
Residents Affected - Few
10/14/2025 at 3:10 PM, V14, R2's family, stated he received a phone call from the facility stating R2 had received a double dose of one of her insulin. V14 stated he was informed there was a mix up with which nurse was taking care of which resident and R2 was given more insulin than she should have been given. V14 stated he was informed R2 was being taken to the local hospital for high blood pressure. V14 states R2 can get anxious and does not always understand what is going on.On 10/15/2025 at 1:15 PM, V9, LPN, stated she was R2's nurse the night that R2 received a double dose of insulin. V9 stated she went to do R2's accu- check and bedtime medications and gave R2 her Lantus. V9 stated the nurse she was working with stated she also gave R2 the dosage of Lantus about an hour after V9 administered the insulin to R2. V9 stated V10 informed her V10 thought R2 was V10's resident to pass medications to. V9 stated the facility has frequent internet and computer issues and when she gave R2 the insulin, she had the MAR pulled up and could not click off that the medication was administered due to internet issues. V9 stated R2's blood pressure was taken a little while later and R2's blood pressure was elevated. V9 stated R2 was sent to the hospital for evaluation.The Facility's Medication Administration Policy, reviewed 4/2025, documents, All medications are administered safely and appropriately to aid residents to overcome illness, relieve and prevent symptoms and help in diagnosis. Guideline #6 documents Check medication administration record prior to administering medication for the right medication, dose, route, patient/resident and time.
145656
Page 2 of 2